A lot of catching up to do…

Living On Oxygen for Life

I can’t express to you enough how crazy the month of August had been and it seems to be overflowing into September. I had a LOT of doctor appointments last month and there wasn’t a week where I didn’t have at least one appointment. This month has been a little better but the doctors now think it’s ok to call to tell me that they have to reschedule my appointment because they need to be out of town or whatever. I don’t know if they even realize that K has to take off from work to be able to drive me to these appointments. It’s not like he can take off willy-nilly at a spur of the moment. Unless it’s an emergency (like really an EMERGENCY), he needs to give his job a two weeks heads-up. These Dallas appointments and the actual emergency trip to the ER and my admittance to the hospital in Dallas last month is starting to really burn up K’s sick leave.

Now, that’s not to say that I can’t drive myself to the local doctor appointments except for the one’s where I’m having the nerves in my neck cauterized to help with migraine headaches. I’m not allowed to drive myself for those. In fact, until I get my breathing and my thyroid problems under control, I’m postponing the final cauterizing appointment. I just don’t need the added stress of the procedure.

The thyroid medicine that I’m taking has still not stabilized my thyroid level yet. It’s getting me really frustrated. We still don’t know for sure what caused my thyroid to act up. I had all sorts of tests in the hospital. I’m hoping it’s going to be a temporary thing and then go back to being at a normal level. The sooner the better! haha!

Today I have a Pulmonary Hypertension doctor appointment. I’m back on Tracleer; still on the half dose for the next 2 weeks. Then I get bumped up to full dose at 125mg twice a day. I chose to switch back to Tracleer because it’s the evil I know whereas I think (my personal opinion) that the Opsumit was the culprit causing the breathing, low potassium, body pain and thyroid problems. That is too many things happening out of the blue, in such a short time span, to make me think that Opsumit is doing something to me. However, I could be wrong. I’m pretty frustrated that I left the hospital with just the diagnosis of being Hyperthyroid. They wanted to blame it on my heart medicine (Cordarone) which is understandable but my Primary Care doctor was saying that he thinks Cordarone can cause “Hypothyroid” not “hyperthyroid.” So, he’s going to look that up. He’s on the case! Though, he doesn’t want to step on the toes of the Dallas doctors.

Another thing that bothers me is that while I was in the ER they drew labs and the results showed the ALT and AST functions were high which have never been that way for me in the past. These show how your liver is doing. Not once did they tell me this. I had to find out by requesting a copy of my labs. When I brought it up with them via email, they said they weren’t worried about it because the labs I took 3 weeks later were normal. My question is: Why were they abnormal in the hospital? and How long had they been abnormal before that?

Ok, I’ll calm down now and tell you how my week went with my mom since she came for a visit this week. I had a really good time with her. She doesn’t move very fast. So we could relate to each other really well. She transplanted the flowers I brought home from the hospital for me. She’s a great gardener! We had a fun competition of doing Sudoku puzzles. She is definitely better than I am. I guess she thinks faster than me. haha! It’s ok… we had fun. K and I are going to have her come down often because she can ride on the train now. YEA!

I do want to mention that there is a “Need a Hug” giveaway going on right now! The deadline is September 12th! Go here: Read how you can enter to win a Need a Hug afghan!

FOLLOW MY BLOG via email. I don’t want you to miss out of all the fun adventures I have while living on oxygen! Stay well!

Advertisements

One thought on “A lot of catching up to do…

  1. You know your body and symptoms better than anyone – I have reactons to drugs, vitamins, supplements that a doctor or pharmacist will say “I’ve never heard of that before” – well even the pros don’t know everything – it’s impossible. Sooo I do a lot of researching and looking up side effects on my own and have learned so much. Often I fit in the 5% group of reactions. Another more unusual reaction I recently discovered – if I take 1,000 IU of Vitamin D (and my multivitamin has V-D, plus my one calcium tab has 400 IU of V-D) after a couple of days my scalp begins to hurt/burn really bad! As soon as I stopped the symptoms subsided. Everyone remember – you are your own best health advocate and keep the reins in your hands! πŸ™‚

Thank you for posting a comment. All comments will be reviewed for spam before being posted on this blog. It's only to prevent a spam overload. Thank you! .... Christine

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s